MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no indication that the lens was explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted in the left eye of a (b)(6) female patient.The iol, initially placed at 93 degrees, was measured at the six-month post-operation visit at 77 degrees.The lens had rotated 16 degrees.Reportedly, the outcome does not significantly interfere with the patient's activities of daily life and no further action was taken.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6639161
Report Number9614546-2017-00525
Device Sequence Number6651
Product Code HQL
UDI-Device Identifier05050474553798
UDI-Public(01)05050474553798(17)190109
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/09/2019
Device Model NumberZCT400
Device Catalogue NumberZCT400U140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR